Alert archive / California / Red Flag Warnings in 2007
Red Flag Warning 14, NWS Reno, NV
NWS Reno, NV issued this red flag warning at Jul 16, 2007, 2:58 PM PDT for 7 counties in California; Washoe County, Nevada. It took effect at Jul 17, 2007, 7:02 AM PDT. It was in force for 14 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 16, 2007, 2:58 PM PDT (21:58 UTC)
- In effect from
- Jul 17, 2007, 7:02 AM PDT
- Expired
- Jul 17, 2007, 9:00 PM PDT
- In force
- 14 hr
- Issued by
- NWS Reno, NV
Counties El Dorado County, CA, Lassen County, CA, Modoc County, CA, Nevada County, CA, Placer County, CA, Plumas County, CA, Sierra County, CA, Washoe County, NV
The radar
The Reno radar (KRGX), 95 km from the middle of the area, began a volume at 22:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 10.0 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3078 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KREV 162158 RFWREV RED FLAG WARNING NATIONAL WEATHER SERVICE RENO NV 258 PM PDT MON JUL 16 2007 NVZ450-171400- /O.UPG.KREV.FW.A.0013.070717T2000Z-070718T0400Z/ /O.NEW.KREV.FW.W.0014.070717T2000Z-070718T0400Z/ /O.NEW.KREV.FW.A.0014.070718T2000Z-070719T0500Z/ WESTERN NEVADA SIERRA FRONT- 258 PM PDT MON JUL 16 2007 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 9 PM PDT TUESDAY IN THE SIERRA FRONT FOR GUSTY WINDS AND LOW HUMIDITY... ...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM TO 9 PM PDT TUESDAY. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH IS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING. WINDS WILL INCREASE ACROSS THE AREA TUESDAY AFTERNOON AND EVENING AHEAD OF A COLD FRONT. LIGHT WINDS IN THE MORNING WILL BECOME SOUTHWEST TO WEST IN THE AFTERNOON WITH SPEEDS OF 15 TO 25 MPH AND GUSTS TO 35 MPH LIKELY. IN ADDITION...RELATIVE HUMIDITY WILL DROP TO NEAR 10 PERCENT IN THE AFTERNOON BEFORE RISING DURING THE EVENING HOURS. THE WINDS WILL INCREASE FURTHER ON WEDNESDAY AS THE COLD FRONT NEARS...WITH GUSTS UP TO 40 MPH POSSIBLE DURING THE AFTERNOON AND EVENING. SOME MOISTURE WILL MOVE INTO THE AREA ON WEDNESDAY WITH HUMIDITIES IMPROVING SLIGHTLY. HOWEVER HUMIDITIES ARE STILL EXPECTED TO REMAIN BELOW 15 PERCENT IN THE AFTERNOON AND EVENING. THE COMBINATION OF LOW HUMIDITY AND GUSTY WINDS WILL PRODUCE ANOTHER CRITICAL FIRE WEATHER DAY. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS WILL OCCUR. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ CAZ270-278-NVZ458-171400- /O.UPG.KREV.FW.A.0013.070717T2000Z-070718T0400Z/ /O.NEW.KREV.FW.W.0014.070717T2000Z-070718T0400Z/ SURPRISE VALLEY CALIFORNIA-EASTERN LASSEN COUNTY- NORTHERN WASHOE COUNTY- 258 PM PDT MON JUL 16 2007 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 9 PM PDT TUESDAY FOR PARTS OF NORTHEAST CALIFORNIA AND NORTHWEST NEVADA FOR GUSTY WINDS AND LOW HUMIDITY... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM TO 9 PM PDT TUESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. WINDS WILL INCREASE TUESDAY AFTERNOON AND EVENING AHEAD OF A COLD FRONT...ESPECIALLY ACROSS THE DESERT AREAS OF NORTHEAST CALIFORNIA AND NORTHWEST NEVADA. LIGHT WINDS IN THE MORNING WILL BECOME SOUTHWEST TO WEST IN THE AFTERNOON WITH SPEEDS OF 15 TO 25 MPH AND GUSTS TO 35 MPH LIKELY. IN ADDITION...RELATIVE HUMIDITY WILL DROP TO NEAR 10 PERCENT IN THE AFTERNOON BEFORE RISING DURING THE EVENING HOURS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS WILL OCCUR. $$ CAZ271-171400- /O.UPG.KREV.FW.A.0013.070717T2000Z-070718T0400Z/ /O.NEW.KREV.FW.W.0014.070717T2000Z-070718T0400Z/ WESTERN LASSEN-EASTERN PLUMAS-EASTERN SIERRA- EASTERN NEVADA COUNTIES- 258 PM PDT MON JUL 16 2007 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 9 PM PDT TUESDAY FOR PARTS OF NORTHEAST CALIFORNIA INCLUDING THE LASSEN AND PLUMAS NATIONAL FORESTS EAST OF THE CREST FOR GUSTY WINDS AND LOW HUMIDITY... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM TO 9 PM PDT TUESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. WINDS WILL INCREASE ACROSS FROM WESTERN LASSEN COUNTY SOUTH TO EASTERN NEVADA COUNTY TUESDAY AFTERNOON AND EVENING AHEAD OF A COLD FRONT. LIGHT WINDS IN THE MORNING WILL BECOME SOUTHWEST TO WEST IN THE AFTERNOON WITH SPEEDS OF 10 TO 20 MPH AND GUSTS AROUND 30 MPH LIKELY. IN ADDITION...RELATIVE HUMIDITY WILL DROP BELOW 15 PERCENT IN THE AFTERNOON BEFORE RISING DURING THE EVENING HOURS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS WILL OCCUR. $$ CAZ272-171400- /O.NEW.KREV.FW.W.0014.070717T2000Z-070718T0400Z/ GREATER LAKE TAHOE AREA- 258 PM PDT MON JUL 16 2007 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 9 PM PDT TUESDAY FOR THE GREATER LAKE TAHOE AREA FOR GUSTY WINDS AND LOW HUMIDITY... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM TO 9 PM PDT TUESDAY. WINDS WILL INCREASE IN THE TAHOE BASIN TUESDAY AFTERNOON AND EVENING AHEAD OF A COLD FRONT...ESPECIALLY NORTH OF HIGHWAY 50. LIGHT WINDS IN THE MORNING WILL BECOME SOUTHWEST TO WEST IN THE AFTERNOON WITH SPEEDS OF 10 TO 20 MPH AND GUSTS AROUND 30 MPH LIKELY. IN ADDITION...RELATIVE HUMIDITY WILL DROP BELOW 15 PERCENT IN THE AFTERNOON BEFORE RISING DURING THE EVENING HOURS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS WILL OCCUR. $$ CAZ273-NVZ453-459-171400- /O.NEW.KREV.FW.A.0014.070718T2000Z-070719T0500Z/ MONO-EASTERN ALPINE COUNTIES-WEST CENTRAL NEVADA BASIN AND RANGE- MINERAL AND SOUTHERN LYON COUNTIES- 258 PM PDT MON JUL 16 2007 ...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING FOR A PART OF THE EASTERN SIERRA AND WESTERN NEVADA FOR GUSTY WINDS AND LOW HUMIDITY... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING. WINDS WILL INCREASE ON TUESDAY AHEAD OF A COLD FRONT WITH SPEEDS OF 10 TO 20 MPH AND GUSTS 25 TO 30 MPH POSSIBLE...ESPECIALLY OVER NORTHERN MONO COUNTY AND WESTERN CHURCHILL AND PERSHING COUNTIES. THE WINDS WILL INCREASE FURTHER ON WEDNESDAY AS THE COLD FRONT NEARS...WITH GUSTS UP TO 35 MPH POSSIBLE DURING THE AFTERNOON AND EVENING. SOME MOISTURE WILL MOVE INTO THE AREA ON WEDNESDAY WITH HUMIDITIES IMPROVING SLIGHTLY. HOWEVER HUMIDITIES ARE STILL EXPECTED TO REMAIN BELOW 15 PERCENT IN THE AFTERNOON AND EVENING. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ HTTP://WEATHER.GOV/RENO/FIRE BENINATO
3 follow-up statements
000 WWUS85 KREV 171402 RFWREV RED FLAG WARNING NATIONAL WEATHER SERVICE RENO NV 702 AM PDT TUE JUL 17 2007 CAZ273-NVZ459-180030- /O.EXA.KREV.FW.W.0014.070717T2000Z-070718T0400Z/ /O.EXT.KREV.FW.A.0014.070718T1600Z-070719T0500Z/ MONO-EASTERN ALPINE COUNTIES-MINERAL AND SOUTHERN LYON COUNTIES- 702 AM PDT TUE JUL 17 2007 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY... ...FIRE WEATHER WATCH NOW IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING FOR STRONG WINDS AND LOW HUMIDITY... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM PDT THIS EVENING. THE FIRE WEATHER WATCH IS NOW IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING. SOUTHWEST WINDS WILL INCREASE TODAY AHEAD OF A COLD FRONT. SPEEDS OF 15 TO 20 MPH AND GUSTS TO 35 MPH ARE EXPECTED OVER NORTHERN MONO COUNTY NORTH OF MONO LAKE AND WESTERN MINERAL AND SOUTHERN LYON COUNTIES. LIGHTER WINDS OF 10 TO 15 MPH WITH GUSTS AROUND 25 MPH WILL OCCUR OVER SOUTHERN MONO COUNTY AND EASTERN MINERAL COUNTY. IN ADDITION...RELATIVE HUMIDITY WILL DROP TO NEAR 10 PERCENT THIS AFTERNOON CREATING HAZARDOUS FIRE WEATHER CONDITIONS. WINDS WILL DIMINISH OVERNIGHT TO 5-10 MPH WITH GUSTS AROUND 20 MPH. THE WINDS WILL INCREASE FURTHER ON WEDNESDAY AS THE COLD FRONT NEARS...WITH GUSTS OF 40 TO 45 MPH POSSIBLE FROM MID MORNING THROUGH THE EVENING. SOME MOISTURE WILL MOVE INTO THE AREA LATE ON WEDNESDAY WITH HUMIDITIES IMPROVING SLIGHTLY. HOWEVER MINIMUM HUMIDITY IS STILL EXPECTED TO DROP BELOW 15 PERCENT DURING THE DAY. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ NVZ450-180030- /O.EXT.KREV.FW.A.0014.070718T1600Z-070719T0500Z/ /O.CON.KREV.FW.W.0014.070717T2000Z-070718T0400Z/ WESTERN NEVADA SIERRA FRONT- 702 AM PDT TUE JUL 17 2007 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY... ...FIRE WEATHER WATCH NOW IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING FOR STRONG WINDS AND LOW HUMIDITY... THE FIRE WEATHER WATCH IS NOW IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING. A RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM PDT THIS EVENING. SOUTHWEST WINDS WILL INCREASE ACROSS THE AREA THIS AFTERNOON AND EVENING AHEAD OF A COLD FRONT. LIGHT SOUTH WINDS IN THE MORNING WILL BECOME SOUTHWEST IN THE AFTERNOON WITH SPEEDS OF 15 TO 25 MPH AND GUSTS OF 35 TO 40 MPH EXPECTED. IN ADDITION...RELATIVE HUMIDITY WILL DROP TO NEAR 15 PERCENT IN THE AFTERNOON BEFORE RISING DURING THE EVENING HOURS. TONIGHT...WINDS WILL GRADUALLY DIMINISH IN THE VALLEYS TO AROUND 10 MPH. HOWEVER...IN THE FOOTHILLS SOUTHWEST WINDS WILL CONTINUE AT SPEEDS OF 10 TO 20 MPH WITH GUSTS OF 30 TO 40 MPH POSSIBLE ALL NIGHT. THE WINDS WILL INCREASE FURTHER ON WEDNESDAY AS THE COLD FRONT NEARS...WITH GUSTS UP TO 40 MPH POSSIBLE FROM MID-MORNING THROUGH EVENING IN THE VALLEYS. GUSTS OF 50 TO 55 MPH ARE POSSIBLE IN THE FOOTHILLS OF RENO AND CARSON CITY. HUMIDITY IS STILL EXPECTED TO DROP TO 15 TO 20 PERCENT IN THE AFTERNOON AND EVENING WITH THE EXCESSIVE WINDS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS WILL OCCUR. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ CAZ270-278-NVZ458-180030- /O.CON.KREV.FW.W.0014.070717T2000Z-070718T0400Z/ SURPRISE VALLEY CALIFORNIA-EASTERN LASSEN COUNTY- NORTHERN WASHOE COUNTY- 702 AM PDT TUE JUL 17 2007 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY... A RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM PDT THIS EVENING. WINDS WILL INCREASE THIS AFTERNOON AND EVENING AHEAD OF A COLD FRONT...ESPECIALLY ACROSS THE DESERT AREAS OF NORTHEAST CALIFORNIA AND NORTHWEST NEVADA. LIGHT WINDS IN THE MORNING WILL BECOME SOUTHWEST IN THE AFTERNOON WITH SPEEDS OF 15 TO 25 MPH AND GUSTS TO 35 MPH EXPECTED. IN ADDITION...RELATIVE HUMIDITY WILL DROP TO 10 TO 15 PERCENT IN THE AFTERNOON BEFORE RISING DURING THE EVENING HOURS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS WILL OCCUR. $$ CAZ271-272-180030- /O.CON.KREV.FW.W.0014.070717T2000Z-070718T0400Z/ WESTERN LASSEN-EASTERN PLUMAS-EASTERN SIERRA- EASTERN NEVADA COUNTIES-GREATER LAKE TAHOE AREA- 702 AM PDT TUE JUL 17 2007 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY... A RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM PDT THIS EVENING. SOUTHWEST WINDS WILL INCREASE IN THE TAHOE BASIN NORTH THROUGH WESTERN LASSEN COUNTY THIS AFTERNOON AND EVENING AHEAD OF A COLD FRONT. LIGHT WINDS IN THE MORNING WILL BECOME SOUTHWEST IN THE AFTERNOON WITH SPEEDS OF 10 TO 20 MPH AND GUSTS AROUND 30 MPH EXPECTED. IN ADDITION...RELATIVE HUMIDITY WILL DROP TO 10 TO 20 PERCENT IN THE AFTERNOON BEFORE RISING DURING THE EVENING HOURS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS WILL OCCUR. $$ NVZ453-180030- /O.EXT.KREV.FW.A.0014.070718T1600Z-070719T0500Z/ WEST CENTRAL NEVADA BASIN AND RANGE- 702 AM PDT TUE JUL 17 2007 ...FIRE WEATHER WATCH NOW IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING... THE FIRE WEATHER WATCH IS NOW IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING. WINDS WILL INCREASE TODAY AHEAD OF A COLD FRONT WITH SPEEDS OF 10 TO 20 MPH AND GUSTS 25 TO 30 MPH POSSIBLE...ESPECIALLY OVER WESTERN CHURCHILL AND PERSHING COUNTIES. THE WINDS WILL INCREASE FURTHER ON WEDNESDAY AS THE COLD FRONT NEARS...WITH GUSTS UP TO 40 MPH POSSIBLE FROM MID-MORNING THROUGH THE EVENING. IN ADDITION...RELATIVE HUMIDITY WILL DROP TO NEAR 10 PERCENT BY NOON WEDNESDAY BEFORE RISING DURING THE EVENING. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ HTTP://WEATHER.GOV/RENO/FIRE JHW
000 WWUS85 KREV 172206 RFWREV RED FLAG WARNING NATIONAL WEATHER SERVICE RENO NV 306 PM PDT TUE JUL 17 2007 NVZ450-180400- /O.UPG.KREV.FW.A.0014.070718T1600Z-070719T0500Z/ /O.NEW.KREV.FW.W.0015.070718T1600Z-070719T0500Z/ /O.CON.KREV.FW.W.0014.000000T0000Z-070718T0400Z/ WESTERN NEVADA SIERRA FRONT- 306 PM PDT TUE JUL 17 2007 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING ACROSS THE SIERRA FRONT FOR GUSTY WINDS AND LOW HUMIDITY... ...RED FLAG WARNING IN EFFECT FROM 9 AM TO 10 PM PDT WEDNESDAY ACROSS THE SIERRA FRONT FOR COLD FRONTAL PASSAGE AND STRONG WINDS... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 9 AM TO 10 PM PDT WEDNESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A RED FLAG WARNING ALSO REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING. SOUTHWEST WINDS 15 TO 25 MPH WITH GUSTS 35 TO 40 MPH WILL CONTINUE THROUGH THIS EVENING WITH HUMIDITY LEVELS NEAR 15 PERCENT. WINDS WILL GRADUALLY DIMINISH THIS EVENING IN THE VALLEYS TO AROUND 10 MPH. IN THE FOOTHILLS...WINDS WILL CONTINUE AT SPEEDS OF 10 TO 15 MPH WITH GUSTS 30 TO 35 MPH POSSIBLE ALL NIGHT. HOWEVER HUMIDITY LEVELS ARE EXPECTED TO RISE TO AROUND 40 PERCENT. THE WINDS WILL INCREASE FURTHER ON WEDNESDAY AS THE COLD FRONT MOVES THROUGH THE AREA. GUSTS UP TO 40 MPH ARE LIKELY FROM MID MORNING THROUGH THE EVENING WITH LOCALLY STRONGER GUSTS TO 55 MPH POSSIBLE IN THE FOOTHILLS OF RENO AND CARSON CITY. WHILE HUMIDITY LEVELS ARE EXPECTED TO ONLY DROP TO AROUND 20 PERCENT WEDNESDAY...EXCESSIVE WIND WILL CREATE HAZARDOUS FIRE WEATHER CONDITIONS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE OCCURRING OR EXPECTED TO OCCUR. $$ CAZ273-NVZ459-180400- /O.UPG.KREV.FW.A.0014.070718T1600Z-070719T0500Z/ /O.NEW.KREV.FW.W.0015.070718T1600Z-070719T0500Z/ /O.CON.KREV.FW.W.0014.000000T0000Z-070718T0400Z/ MONO-EASTERN ALPINE COUNTIES-MINERAL AND SOUTHERN LYON COUNTIES- 306 PM PDT TUE JUL 17 2007 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING FOR THE EASTERN SIERRA AND PARTS OF WESTERN NEVADA FOR GUSTY WINDS AND LOW HUMIDITY... ...RED FLAG WARNING IN EFFECT FROM 9 AM TO 10 PM PDT WEDNESDAY FOR THE EASTERN SIERRA AND PARTS OF WESTERN NEVADA FOR STRONG WINDS AND LOW HUMIDITY... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 9 AM TO 10 PM PDT WEDNESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A RED FLAG WARNING ALSO REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING. SOUTHWEST WINDS 15 TO 25 MPH WITH GUSTS TO 35 MPH WILL CONTINUE THROUGH THIS EVENING WITH HUMIDITY LEVELS NEAR 10 PERCENT. WINDS WILL GRADUALLY DIMINISH IN THE VALLEYS TO AROUND 10 MPH. THE WINDS WILL INCREASE FURTHER ON WEDNESDAY AS THE COLD FRONT APPROACHES. WIND GUSTS OF 40 TO 45 MPH ARE LIKELY FROM MID MORNING THROUGH THE EVENING. SOME MOISTURE WILL MOVE INTO THE AREA LATE WEDNESDAY WITH HUMIDITIES IMPROVING SLIGHTLY. HOWEVER MINIMUM HUMIDITY IS STILL EXPECTED TO DROP BELOW 15 PERCENT DURING THE DAY. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE OCCURRING OR EXPECTED TO OCCUR. $$ NVZ453-180400- /O.UPG.KREV.FW.A.0014.070718T1600Z-070719T0500Z/ /O.NEW.KREV.FW.W.0015.070718T1600Z-070719T0500Z/ WEST CENTRAL NEVADA BASIN AND RANGE- 306 PM PDT TUE JUL 17 2007 ...RED FLAG WARNING IN EFFECT FROM 9 AM TO 10 PM PDT WEDNESDAY FOR THE NEVADA BASIN AND RANGE FOR GUSTY WINDS AND LOW HUMIDITY... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 9 AM TO 10 PM PDT WEDNESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. WINDS WILL INCREASE FURTHER ON WEDNESDAY AS A COLD FRONT APPROACHES AND MOVES THROUGH THE AREA. WIND GUSTS UP TO 40 MPH AREA LIKELY FROM MID MORNING THROUGH THE EVENING. IN ADDITION...RELATIVE HUMIDITY WILL DROP TO NEAR 10 PERCENT WITH ONLY GRADUAL IMPROVEMENT WEDNESDAY EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO OCCUR. $$ CAZ270-278-NVZ458-180400- /O.CON.KREV.FW.W.0014.000000T0000Z-070718T0400Z/ SURPRISE VALLEY CALIFORNIA-EASTERN LASSEN COUNTY- NORTHERN WASHOE COUNTY- 306 PM PDT TUE JUL 17 2007 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING FOR PARTS OF NORTHEAST CALIFORNIA AND NORTHWEST NEVADA FOR GUSTY WINDS AND LOW HUMIDITY... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING. WEST WINDS 15 TO 25 MPH WITH GUSTS TO 35 MPH WILL CONTINUE THROUGH THIS EVENING. RELATIVE HUMIDITY WILL REMAIN AROUND 15 PERCENT AND THEN GRADUALLY RISE DURING THE EVENING HOURS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE OCCURRING. $$ CAZ271-272-180400- /O.CON.KREV.FW.W.0014.000000T0000Z-070718T0400Z/ WESTERN LASSEN-EASTERN PLUMAS-EASTERN SIERRA- EASTERN NEVADA COUNTIES-GREATER LAKE TAHOE AREA- 306 PM PDT TUE JUL 17 2007 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING FOR PARTS OF NORTHEAST CALIFORNIA INCLUDING THE LASSEN AND PLUMAS NATIONAL FORESTS EAST OF THE CREST FOR GUSTY WINDS AND LOW HUMIDITY... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING. SOUTHWEST WINDS 10 TO 20 MPH WITH GUSTS TO 30 MPH WILL PERSIST IN THE TAHOE BASIN NORTHWARD THROUGH WESTERN LASSEN COUNTY EARLY THIS EVENING. RELATIVE HUMIDITY WILL REMAIN IN THE 15 TO 20 PERCENT RANGE WITH A GRADUAL RISE DURING THE EVENING HOURS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE OCCURRING. $$ HTTP://WEATHER.GOV/RENO/FIRE
000 WWUS85 KREV 180352 RFWREV RED FLAG WARNING NATIONAL WEATHER SERVICE RENO NV 852 PM PDT TUE JUL 17 2007 NVZ450-181400- /O.EXP.KREV.FW.W.0014.000000T0000Z-070718T0400Z/ /O.CON.KREV.FW.W.0015.070718T1600Z-070719T0500Z/ WESTERN NEVADA SIERRA FRONT- 852 PM PDT TUE JUL 17 2007 ...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM TO 10 PM PDT WEDNESDAY... ...RED FLAG WARNING WILL EXPIRE AT 9 PM PDT THIS EVENING... THE RED FLAG WARNING WILL EXPIRE AT 9 PM PDT THIS EVENING. A RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM TO 10 PM PDT WEDNESDAY. WINDS WILL DIMINISH THIS EVENING IN THE VALLEYS TO AROUND 10 MPH. IN THE FOOTHILLS...WINDS WILL CONTINUE AT SPEEDS OF 10 TO 15 MPH WITH GUSTS 30 TO 35 MPH POSSIBLE ALL NIGHT. HUMIDITY LEVELS WILL GRADUALLY RISE TO 30-40%. THE WINDS WILL INCREASE FURTHER ON WEDNESDAY AS A COLD FRONT MOVES THROUGH THE AREA. GUSTS UP TO 40 MPH ARE LIKELY FROM MID MORNING THROUGH THE EVENING WITH LOCALLY STRONGER GUSTS TO 55 MPH POSSIBLE IN THE FOOTHILLS OF RENO AND CARSON CITY. A WIND SHIFT FROM SOUTHWEST TO WEST WILL OCCUR AS THE COLD FRONT MOVES THROUGH THE AREA DURING THE AFTERNOON. THE EXCESSIVE WIND WILL CREATE EXTREMELY HAZARDOUS FIRE WEATHER CONDITIONS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE OCCURRING. $$ CAZ273-NVZ459-181400- /O.EXP.KREV.FW.W.0014.000000T0000Z-070718T0400Z/ /O.CON.KREV.FW.W.0015.070718T1600Z-070719T0500Z/ MONO-EASTERN ALPINE COUNTIES-MINERAL AND SOUTHERN LYON COUNTIES- 852 PM PDT TUE JUL 17 2007 ...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM TO 10 PM PDT WEDNESDAY... ...RED FLAG WARNING WILL EXPIRE AT 9 PM PDT THIS EVENING... THE RED FLAG WARNING WILL EXPIRE AT 9 PM PDT THIS EVENING. A RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM TO 10 PM PDT WEDNESDAY. WINDS WILL INCREASE FURTHER ON WEDNESDAY AS A COLD FRONT APPROACHES. WIND GUSTS OF 40 TO 45 MPH ARE LIKELY FROM MID MORNING THROUGH THE EVENING AND RELATIVE HUMIDITIES WILL DROP BELOW 15 PERCENT. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE OCCURRING OR WILL OCCUR. $$ CAZ270-278-NVZ458-180500- /O.EXP.KREV.FW.W.0014.000000T0000Z-070718T0400Z/ SURPRISE VALLEY CALIFORNIA-EASTERN LASSEN COUNTY- NORTHERN WASHOE COUNTY- 852 PM PDT TUE JUL 17 2007 ...RED FLAG WARNING WILL EXPIRE AT 9 PM PDT THIS EVENING... THE RED FLAG WARNING WILL EXPIRE AT 9 PM PDT THIS EVENING. WINDS WILL CONTINUE TO DIMINISH OVERNIGHT AS RELATIVE HUMIDITIES RISE. THEREFORE THE RED FLAG WARNING HAS BEEN ALLOWED TO EXPIRE. $$ CAZ271-272-180500- /O.EXP.KREV.FW.W.0014.000000T0000Z-070718T0400Z/ WESTERN LASSEN-EASTERN PLUMAS-EASTERN SIERRA- EASTERN NEVADA COUNTIES-GREATER LAKE TAHOE AREA- 852 PM PDT TUE JUL 17 2007 ...RED FLAG WARNING WILL EXPIRE AT 9 PM PDT THIS EVENING... THE RED FLAG WARNING WILL EXPIRE AT 9 PM PDT THIS EVENING. WINDS WILL CONTINUE TO DIMINISH OVERNIGHT AS RELATIVE HUMIDITIES RISE. THEREFORE THE RED FLAG WARNING HAS BEEN ALLOWED TO EXPIRE. $$ NVZ453-181400- /O.CON.KREV.FW.W.0015.070718T1600Z-070719T0500Z/ WEST CENTRAL NEVADA BASIN AND RANGE- 852 PM PDT TUE JUL 17 2007 ...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM TO 10 PM PDT WEDNESDAY... A RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM TO 10 PM PDT WEDNESDAY. WINDS WILL INCREASE FURTHER ON WEDNESDAY AS A COLD FRONT APPROACHES AND MOVES THROUGH THE AREA. WIND GUSTS UP TO 40 MPH ARE LIKELY FROM MID MORNING THROUGH THE EVENING. IN ADDITION... RELATIVE HUMIDITIES WILL DROP TO NEAR 10 PERCENT WITH ONLY GRADUAL IMPROVEMENT WEDNESDAY EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS WILL OCCUR. $$ HTTP://WEATHER.GOV/RENO/FIRE
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before this red flag warning went out at Jul 16, 5:30 AM PDT, 9 hours 28 minutes earlier.
Area forecast discussion, Jul 16, 5:30 AM PDT, 9 hours 28 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE RENO NV 530 AM PDT MON JUL 16 2007 .UPDATE... ABUNDANT MID-LEVEL MOISTURE ACROSS AREAS SOUTH AND EAST OF I-80 THIS MORNING AND 12Z KREV RAOB SHOWS 0.7 PW. A DECENT LITTLE SHORT WAVE IS ALSO NEARING POINT CONCEPTION WITH 50 KT JET STREAK ON SE SIDE. UPPER LEVEL LAPSE RATES NOT THE GREATEST...BUT ENOUGH FOR THE ISOLATED THUNDERSTORMS OCCURRING OVER CENTRAL NV. BEST LIFT FROM SHORT WAVE AND JET WILL MOVE ACROSS THE AREA MID-MORNING THROUGH EARLY AFTERNOON SO EXPECT TO SEE AT LEAST ISOLATED SHOWERS FROM MONO COUNTY NORTH INTO PERSHING COUNTY IF NOT A THUNDERSTORM OR TWO DURING THE MORNING HOURS. UPDATING TO ADD WEATHER MENTION TO THE MORNING HOURS...AS SOME LIGHT SHOWERS PER KRGX ARE ALREADY DEVELOPING FROM HAWTHORNE TO WINNEMUCCA. WALLMANN && .PREV DISCUSSION...ISSUED AT 300 AM SHORT TERM... I UPPED POPS TODAY TO SCATTERED SOUTH AND EAST. I ALSO REMOVED THUNDER WEDNESDAY AND WEDNESDAY NIGHT FOR W/NW AREAS AND PUSHED WX MENTION FURTHER NORTH. OTHERWISE...COSMETIC CHANGES ONLY TO SHORT TERM GRIDS. TEMPERATURES TO BE ABOVE NORMAL MONDAY...LESS SO TUESDAY...AND ACTUALLY NEAR OR SLIGHTLY BELOW NORMAL BY WEDNESDAY AS A TROUGH NEARS THE REGION. UPPER DISTURBANCE RESPONSIBLE FOR CONTINUED ISOLATED LIGHT SHOWERS OR VIRGA (WITH THUNDERSTORMS OVER EASTERN NEVADA) EARLY THIS MORNING OVER PERSHING AND CHURCHILL COUNTIES SHOULD MOVE OUT EARLY THIS MORNING...WITH RESIDUAL CLOUDINESS HANGING AROUND IN THE MORNING. ANOTHER DISTURBANCE CURRENTLY OVER SOUTHERN CALIFORNIA IS DUE TO MOVE OVER THE CWA THIS AFTERNOON AND EVENING. YESTERDAY...SHOWERS AND THUNDERSTORMS WERE BORDERLINE SCATTERED IN AREAS OF MONO AND MINERAL COUNTIES...SO THIS AFTERNOONS DISTURBANCE SHOULD SPARK OFF A BIT MORE CONVECTION. THEREFORE...I UPPED POPS TO SCATTERED OVER THE SOUTHERN PART OF THE CWA THIS AFTERNOON AND EVENING. AS WITH THIS MORNING...A FEW SHOWERS MAY HANG AROUND AFTER MIDNIGHT OVER EASTERN PERSHING AND CHURCHILL COUNTIES AS THE UPPER DISTURBANCE MOVES THROUGH CENTRAL AND NORTHERN NEVADA. TUESDAY...THE UPPER RIDGE BEGINS TO PUSH EAST OF THE REGION AS A TROUGH OVER THE EASTERN PACIFIC MOVES CLOSER TO THE COAST. THE FLOW SHOULD INCREASE ENOUGH TO PUSH OUT MOST INSTABILITY...BUT I LEFT THE RUNNING GHOST POPS FOR EASTERN AREAS OF THE CWA WITH A MODEST 500 MB RESPONSE AND A SMALL POCKET OF AROUND 30C HIGH LEVEL TOTAL TOTALS SHOWING UP IN THE GFS. WEDNESDAY...THE TROUGH IS PROGGED TO EDGE STILL CLOSER TO THE COAST BUT START RUNNING OUT OF STEAM AS THE UPPER FLOW TURNS PARALLEL TO THE THERMAL GRADIENT AND A JET MAX ROUNDS TO THE FRONT SIDE OF THE TROUGH. AS THE THERMAL PACKING INCREASES WEDNESDAY AFTERNOON AND EVENING WITH THE NEARING TROUGH...WINDS IN THE 500-300 MB LAYER ARE PROGGED TO INCREASE TO 50-80 KTS. MODELS INDICATE SOME INCREASE IN 700 MB MOISTURE MOVING INTO LASSEN COUNTY SO I LEFT THE SLIGHT CHANCE POPS FOR FAR NORTHERN AREAS. HOWEVER...I REMOVED THUNDER AS THERE SHOULD BE WAY TOO MUCH SHEAR...NOT ENOUGH INSTABILITY...AND LITTLE LOW LEVEL CONVERGENCE FOR THUNDERSTORMS. ONE THING IS FOR SURE THOUGH...IT WILL BE RATHER BREEZY WITH THE INFLUX OF COOLER AIR DEVELOPING A GOOD PRESSURE GRADIENT FROM CALIFORNIA TO CENTRAL NEVADA. SNYDER .LONG TERM...THURSDAY THROUGH SUNDAY... MODELS IN GENERAL AGREEMENT THAT THE RIDGE OVER THE ROCKIES WILL STRENGTHEN INTO THE WEEKEND...BUT CENTER LOCATION AND STRENGTH STILL A BIT IFFY. GFS/EURO IN DECENT AGREEMENT WITH CENTER LOCATED OVER THE NORTHERN ROCKIES WHILE CANADIAN PUTS THE CENTER OVER NEVADA. 00Z GFS ENSEMBLE MEAN APPEARS TO BE A GOOD BLEND OF THE GFS/EURO IDEAS AND WILL USE IT. VERY FEW CHANGES NEEDED AS TEMPS RISE INTO SAT/SUN. HAVE ADJUSTED OVERNIGHT LOWS TO BETTER MATCH RIDGE CURRENTLY OVERHEAD MINUS CLOUD COVER. WITH RIDGE AXIS SW TO NE...WILL BE HARD INITIALLY TO GET ANY MOISTURE AROUND...BUT LATER IN THE WEEKEND ENOUGH SHOULD SEEP IN TO PERMIT A FEW THUNDERSTORMS OVER MONO-MINERAL COUNTIES. POTENTIAL BETTER CHANCE EARLY NEXT WEEK IF GFS VERIFIES AS EURO HAS A BIT TOO MUCH SW FLOW. EITHER WAY...A RETURN TO TEMPS 5-10 DEGREES ABOVE NORMAL A GOOD BET. WALLMANN && .AVIATION... ISOLATED TO SCATTERED TSRA SOUTH AND EAST OF A KBPT-KLOL LINE THIS AFTERNOON AND EVENING...ENDING BY MIDNIGHT. OTHERWISE VFR WITH TYPICAL AFTERNOON WEST TO SOUTHWEST WINDS INTO KRNO/KTRK/KTVL. WALLMANN && .FIRE WEATHER... TYPICAL ZEPHYR CONDITIONS EXPECTED TODAY ALONG THE SIERRA FRONT WITH THUNDERSTORMS SOUTH AND EAST OF A WALKER CA TO LOVELOCK NV LINE. MOST OF THESE THUNDERSTORMS SHOULD BE WET AS PRECIPITABLE WATERS ARE NEAR 3/4 INCH AND STORM MOTION WILL BE 10-15 KTS. MAIN CONCERN WILL CONTINUE TO BE INCREASE IN WINDS TUE-WED. MOST AFFECTED AREAS WILL BE NORTH OF I-80 TUES AND ALL AREAS WED. RH SHOULD BE LOW ENOUGH IN MOST AREAS TO MEET CRITERIA TUE AND SOUTHERN AREAS WED. WILL PUT OUT A WATCH FOR DESERT AREAS NORTH OF I-80 EXCEPT 453 FOR TUES AS GUSTS WILL BE 30-40 MPH. WINDS ARE TYPICALLY A BIT LIGHTER IN 271...BUT SOME OF THE MUCH LIGHTER WINDS ARE DUE TO SHELTERING ISSUES BY TREES. MAY ISSUE A WATCH FOR THIS AREA TOO AFTER TAKING A CLOSER LOOK. WALLMANN && .REV WATCHES/WARNINGS/ADVISORIES... NV...NONE. CA...NONE. && HTTP://WEATHER.GOV/RENO
The office that day
Everything else NWS Reno, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 16, 7:06 AM PDT | Fire Weather Watch | REV | Lassen, Modoc, Plumas, Sierra | 8 hr |
| Jul 16, 2:58 PM PDT | Fire Weather Watch | REV | 24 hr | |
| Jul 16, 3:45 PM PDT | Flash Flood Warning | REV | Mineral | 3 hr |
| Jul 16, 4:19 PM PDT | Severe Thunderstorm Warning | REV | Lyon | 41 min |
| Jul 16, 4:36 PM PDT | Severe Thunderstorm Warning | REV | Lyon, Mineral | 39 min |
| Jul 16, 4:47 PM PDT | Flash Flood Warning | REV | Lyon | 2 hr |
Nearby
Red Flag Warnings in California, 2007Red Flag Warnings in Nevada, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.